Find & Manage Your Patient Assistance Programs
Estimated patient savings $600,000,000.00
Codeine phos and Aspirin oral
NARCOTIC ANALGESICS WITH ASPIRIN - ORAL

Important Note

The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate, or effective for you. Consult your healthcare professional before using this drug.

NARCOTIC ANALGESICS WITH ASPIRIN - ORAL

WARNING: Children and teenagers should not use aspirin, aspirin- containing or aspirin-related medications for flu symptoms or chickenpox without first consulting a doctor. A rare but serious illness known as Reye's syndrome may occur.

Uses

This medication is used to relieve moderate to severe pain and swelling (inflammation).

How To Use

To prevent upset stomach, take with food or milk. Take this medication with a full glass (8 oz or 240 ml) of water unless your doctor directs you otherwise. Do not lie down for at least 30 minutes after taking this drug. Pain medications work best in preventing pain before it occurs. Once the pain becomes intense, the medication is not as effective in relieving it. Use this medication exactly as directed by your doctor. Do not increase your dose, use it more frequently or use it for a longer period of time than prescribed because this drug can be habit-forming. Also, if used for an extended period of time, do not suddenly stop using this drug without your doctor's approval. Over time, this drug may not work as well. Consult your doctor if this medication is not relieving the pain sufficiently.

Side Effects

May cause constipation, lightheadedness, dizziness, drowsiness, stomach upset, nausea, or flushing the first few days as your body adjusts to the medication. If these symptoms persist or become worsen, inform your doctor. Notify your doctor if you develop: irregular heartbeat, ringing in the ears, easy bruising, black stools, yellowing eyes or skin, dark urine, anxiety, tremors. In the unlikely event you have an allergic reaction to this drug, seek immediate medical attention. Symptoms of an allergic reaction include: rash, itching, swelling, dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.

Precautions

Tell your doctor your medical history, especially of: asthma, nasal polyps, kidney or liver disease, anemia, bleeding problems, ulcers, gout, allergies (especially drug allergies). This combination product contains aspirin. Children and teenagers should not take aspirin if they have chickenpox, influenza or any undiagnosed illness without first consulting a doctor about Reye's syndrome, a rare but serious illness. Use caution engaging in activities requiring alertness such as driving or using machinery. Limit alcohol consumption because it may add to the dizziness/drowsiness effects of this drug. This medicine may cause stomach bleeding. Daily use of alcohol, especially when combined with this medicine, may increase your risk for stomach bleeding. Check with your doctor or pharmacist for more information. Aspirin is not recommended for use during pregnancy. Consult your doctor before using this drug. Aspirin is excreted into breast milk. Though to date there have been no reports of harm to nursing infants, consult your doctor before breast-feeding.

Drug Interactions

Tell your doctor of all prescription and nonprescription drugs you may use, especially of: blood thinners (e.g., warfarin, heparins), NSAID (e.g., ibuprofen, naproxen), cimetidine, acetazolamide, corticosteroids, methotrexate, medication for gout, drugs used for diabetes, sleeping pills, sedatives, anti-anxiety drugs (e.g., diazepam), anti-seizure drugs, muscle relaxants, drowsiness-causing antihistamines (e.g., diphenhydramine), all other pain relievers. Because this medication contains aspirin, check with your doctor or pharmacist before taking other medications containing aspirin or aspirin-related drugs. Aspirin is commonly found in pain relievers and cough-and-cold preparations, as are antihistamines. Read labels carefully to check ingredients. Do not start or stop any medicine without doctor or pharmacist approval.

Overdose

If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include heartburn, stomach pain, muscle weakness, ringing in the ears, vomiting, slow or fast breathing, slow heart rate, or unconsciousness.

Notes

To prevent constipation, increase your intake of fiber, drink plenty of water and exercise. Do not share this medication with others.

Missed Dose

If you miss a dose, take it as soon as remembered; do not take if it is almost time for the next dose, instead, skip the missed dose and resume your usual dosing schedule. Do not "double-up" the dose to catch up.

Storage

Store at room temperature away from sunlight and moisture.